Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

This is a non-profit website. We dont even have those annoying advertisement. We tried our best to help anyone that has question about H. pylori. We provide the most accurate answer about H. pylori. You can help us by clicking here donating to keep our forum alive.

Triple treatment side effects - at what point should you tell doctor?

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

Post Reply
hpylorisymp
Posts: 2
Joined: Fri Jun 08, 2018 1:58 am

Triple treatment side effects - at what point should you tell doctor?

Post by hpylorisymp » Fri Jun 08, 2018 2:20 am

Hi all,

I have been feeling poorly for about a month, and I believe I was infected with H Pylori shortly over a month ago (but not sure how fast it takes for symptoms to show up). I was gassy, bloated, and had what I believe was abdominal spasms multiple times a day - they were painless. I had a few stomach cramps but they were mild, and I did not experience heart burn.

My blood test showed I was H Pylori positive - stool and ultrasound showed nothing. I started a triple treatment about 60 hours ago (2 and a half days ago). I am taking:
1. 500mg Clarithromycin, twice daily (1000mg/day)
2. 1000mg Amoxicillin, twice daily (2000mg/day)
3. 20mg Rabeprazole, twice daily (40mg/day)

Starting from about 24h in, I started experiencing side effects. I woke up in the middle of the night feeling like I was nauseous and had a bad taste in my mouth. The next morning, I had diarrhea, and this has continued to the third day. I have also experienced nausea and dizziness during the day time yesterday. For the past 48h, I have also had a dry mouth. Today, I started feeling stomach pains that feel the same intensity as moderate period cramps. Yesterday, I also had a right lower leg ache, but not sure if that is related.

I am not sure at what point the symptoms are severe enough that I need to contact my physician who prescribed them. I am currently feeling all these symptoms on and off, none have been constant since I started getting them. I have 8 doses left (4 days) of the triple treatment. Do these all sound normal, and fine? Did you experience any of the same? I am worried that because I have so many side effects, this indicates that my body is not reacting well to it. In fact, I feel more discomfort now than I did before the infection was treated, although I would rate it a 3/10 on the pain scale.

Helico_expert
Site Admin
Posts: 2414
Joined: Wed Mar 02, 2011 7:20 am

Re: Triple treatment side effects - at what point should you tell doctor?

Post by Helico_expert » Fri Jun 08, 2018 8:42 am

diarrhea, nausea, metallic taste in the mouth, and fatigue are all common side effects of antibiotics. You just take it easy, plenty of rest, lots of water and fruits. try distract yourself by doing something that you like. eg TV, music, reading, exercise. If your side effect is so bad that you cannot do any of the above, you feel like going to hospital, then you have to stop the antibiotics and discuss with your doctor.

hpylorisymp
Posts: 2
Joined: Fri Jun 08, 2018 1:58 am

Re: Triple treatment side effects - at what point should you tell doctor?

Post by hpylorisymp » Fri Jun 08, 2018 9:04 am

Thank you for your reply! Feeling less worried about this now. :D

Post Reply

Return to “Hot Topics and Common forum Issues”